Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Gray, ME

July 14, 2016Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 14, 2016, 4:45 PM EDT for Grafton County, New Hampshire. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2016, 4:45 PM EDT (20:45 UTC)
Expired
Jul 14, 2016, 5:21 PM EDT
In force
36 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Grafton County, NH

The radar

The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:38 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 14, 3:38 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Gray ME
338 PM EDT THU JUL 14 2016

.SYNOPSIS...
A warm humid air mass and a passing disturbance will trigger a few
showers and thunderstorms across the region through the evening
hours. Some of these storms could contain strong winds, small
hail, and very heavy rainfall. A cold front will drop southeast
across the region on Friday with the best chance of a shower or
thunderstorm confined to the mountains and foothills. A surface
trough will cross the area on Saturday accompanied by widely
scattered showers and thunderstorms. Another cold front will
approach Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
At 18z GOES water vapor imagery showed an impulse approaching from
Eastern New York State along with an associated surface trough. The
low clouds that streamed northward into much of the area today
along with an onshore trajectory off the Gulf of Maine has limited
convective instability so far today. Scattered showers over eastern
Massachusetts will drift northeast along the coast while a broken
line of convection over eastern New York State propagates eastward
into the forecast area by late afternoon. right now biggest issue
will be locally heavy rainfall and potential for training cells as
well as strong wind gusts and hail with the strongest cells. The
activity should weaken by late evening before sliding offshore
with partly cloudy skies and areas of fog and haze for the balance
of the night.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Friday will be another warm and humid day in the southerly flow
ahead of the cold front with scattered showers and thunderstorms
developing by afternoon. Highs will range from the lower 90s for
much of the coastal plain to the 80s elsewhere. Another trough
will drop south into the mountains Friday night with a few clouds
and widely scattered showers. Otherwise...a partly cloudy and less
humid night with lows ranging from the upper 50s to mid 60s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Chance of high-impact weather: Minimal.

Despite the 500 mb pattern across the NE CONUS still hanging onto
mean toughing, the ridging over the rest of the CONUS and the
Atlantic continues to build through the extended period and keeps
the core of the troughs and the cooler air well north of the CWA.
This will allow for temps to run around to above normal through
the extended forecast, which runs into the climatological warmest
time of year. There will be some threats of showers/t-storms, but
overall look for a warmer and more humid period into next week.

On Saturday, a weal frontal boundary to our south continues to
fade away, while to out north another stalled front moves south
into the crown of ME, and will sit there before eventually fading
by Sunday. This could produce a few scattered showers or storms,
especially in the mountains on Saturday. Highs will be cooler
than Friday but still in the low 80s along the coast to near 90
in the hot spots of southern NH and interior wrn ME. It'll be a
little cooler in the far north, with more clouds, where highs will
be in the 70s. TDs come down a bit, too but will still be in the
low 60s in the south. Sfc high builds in for Sunday with mainly
clear skies, but still warm and a touch humid, with morning lows
in the upper 50s north to mid 60s south and highs in the 80s.

Monday will see the approach of surface cold front, which will
cross the region Monday night into Tuesday. Scattered showers and
t-storms will be possible in this timeframe, but probably all
three periods, and will need to wait for models to tighten up the
timing. Humidity will rise again on Monday in advance of the front
with highs in the 80s and lows in the 60s. Once the front moves
through, will se a brief break mid-week from the humidity, before
it returns late in the week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday night/...areas of mvfr in ceilings with
lcl ifr psb through 03z in shra/+tsra. Aft 03z...areas of mvfr in
ceilings with lcl ifr psb in stratus and fog. Aft 13z Fri...bcmg
vfr throughout with sct mvfr psb in -shra/-tsra.

Long Term...Mainly VFR Saturday through Monday, although valley
fog will be possible each night. Could see coastal fog stratus
move in Monday night.

&&

.MARINE...
Short Term /through Friday night/...Marginal small craft seas
outside the bays will continue through tonight in persistent
southwest flow. A few wind gusts to near 25 kt will be possible
tonight outside the bays. The current small craft seas will
remain in place through late tonight.

Long Term...May need SCA late Monday and Monday night, but
otherwise conditions will remain below SCA levels.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory for hazardous seas until 8 AM EDT Friday
     for ANZ150-152-154.

&&

Schwibs/Cempa
Hazardous weather outlook, Jul 14, 3:53 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
353 PM EDT THU JUL 14 2016

MEZ007>009-012>014-NHZ001>007-009-011-152000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-BELKNAP-CHESHIRE-
353 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST
CENTRAL MAINE...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN
NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE CONNECTICUT
VALLEY...CENTRAL AND NORTHERN NEW HAMPSHIRE...AND INTERIOR WESTERN
MAINE THROUGH THIS EVENING. DAMAGING WINDS AND VERY HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE FRIDAY
AFTERNOON MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING.

NHZ008-010-012-013-015-152000-
MERRIMACK-STRAFFORD-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
353 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW HAMPSHIRE...CENTRAL NEW
HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN THIS
EVENING.  A FEW STRONG WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER DAY OF HOT AND HUMID CONDITIONS ARE EXPECTED WITH HIGHS
AROUND 90 AND HEAT INDEX VALUES IN THE 90-95 RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING.

MEZ018>028-NHZ014-152000-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
353 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING COULD PRODUCE VERY HEAVY
RAIN AND FEW STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ANZ150>154-152000-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
353 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 14, 12:32 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1232 PM EDT THU JUL 14 2016

MEZ007-008-141730-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-
1232 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN OXFORD COUNTY IN MAINE
  NORTHERN FRANKLIN COUNTY IN MAINE

* UNTIL 130 PM EDT

* AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF ERROL...MOVING TO
  THE NORTHEAST AT 20 MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  RANGELEY...
  MIDDLE DAM...
  SOUTH ARM...
  AND OQUOSSOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4468 7092 4483 7104 4504 7067 4485 7048
TIME...MOT...LOC 1626Z 238DEG 17KT 4478 7093

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:37 AM EDTSmall Craft Advisory for Hazardous SeasGYX28 hr
Jul 14, 12:32 PM EDTSpecial Weather StatementGYXFranklin58 min
Jul 14, 5:48 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford57 min
Jul 14, 6:23 PM EDTSpecial Weather StatementGYXSomerset52 min
Jul 14, 6:41 PM EDTSpecial Weather StatementGYXFranklin49 min
Jul 14, 7:11 PM EDTSpecial Weather StatementGYXKennebec49 min
Jul 14, 7:36 PM EDTSpecial Weather StatementGYXAndroscoggin, Kennebec54 min
Jul 14, 5:07 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton53 min
Jul 14, 5:20 PM EDTSevere Thunderstorm WarningGYXGrafton30 min
Jul 14, 5:27 PM EDTSpecial Weather StatementGYXGrafton48 min
Jul 14, 6:21 PM EDTSpecial Weather StatementGYXCarroll24 min
Jul 14, 6:49 PM EDTSpecial Weather StatementGYXBelknap, Carroll, Merrimack56 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.